It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi all,

I'm new here. I've known about this forum for a few months but finally decided to join. About 2 years ago I was in my prime of partying with friends and owning a small business. I lived with my best friend and she was one of my employees. Everything seemed to have been going amazing. At this time, I had never heard of "Benzos" in my life. My friend and I would go out to lounges or host parties every other night (it was one or the other) so we drank way more than the health chart for women suggested for ladies in their early 30s. Having not ever really drank before, and seeing very successful ladies around me indulging as well, and having no bad effects from it (not even hangovers) I saw nothing wrong with this. I mean afterall, I personally wasn't craving alcohol, the social environment seemed to always make it available. Fast forward, I meet an amazing guy, my business is taking off, so I decide to become more focused and less party girl. The night before, however, as celebration for my engagement, I got EXTREMELY intoxicated. I woke up the next day and had for the VERY first time, some kind of "attack" that at the moment I thought were on coming seizures.

EMTs called, my body is locking, my face is stiffing up, its hard for me to even talk, my heart rate went up to 200 bpm, and my hands are locked stiff. It was indeed the scariest moment of my life because I had no clue whether I was having a heart attack or whether I was experiencing a seizure. All while being 100% totally aware of everything around me and my failing body functions. Anyway, im given something in my IV and my body immediately relaxes and my heart rate slows. That's when I find out I have MVP and admitted to the hospital for supervision of my heart. No mention on that the alcohol caused this (although I told the doctors I drank way too much the night before, they were always hell bent on it being my heart condition) apparently you're born with it, and I had NEVER experienced that before. Anyway, fast forward to my release, my cardiologist check up, and my primary care dr check up. Tests come back, im healthy. Um, really? Even got MRI's done, etc. They told me what I had was a panic attack and it must have come from stress. (After doing research, and the help of forums like this I find out they also can come from a drop in blood sugar/pressure and yes binge drinking) My doctor prescribes me Xanax for the first time (and the first time I had EVER really heard of that) all I knew was that I was supposed to take this (as needed) when I feel one of these attacks coming on. So I did. I stopped drinking cold turkey and BOOM, I started having consistent panic attacks and extreme anxiety, so I was taking this Xanax every single day from .5 to 1mg per day consistently for about 1 month. I had 2 refills, and I refilled those and kept on taking them for another 2 months. So that's 3 months on .5 to 1mg Xanax. When I ran out, I thought nothing of it (or them) and was like oh well, I haven't had any panic attacks, so I am good, im healthy like they claim. I was taking a different blood pressure med at that point, so I was also taking that daily for the same months. Then perhaps a day after not having the Xanax, I started feeling funny, basically I was going into withdrawals and had NO clue. I called my doctor, went back in, but SHE had transferred to another state to practice so I saw a new doctor! Basically this lady told me that my body was basically dependent on this drug and I dang near flipped my wig!

I got stressed out even more about being a drug "addict" and not even knowing it. So with the help of this new dr. I weaned off Xanax (although still drinking wine here and there at meetings and dinners) So! 6 months completely off of Xanax after what I consider (now) a perfect "wean" I never cared for the crap again! I still drank but not in excess like I used to, but one day after just 3 glasses of red wine, I woke up with a panic attack and fast heart rate. Knowing my heart condition, my fiancé took me to the ER. Tests, tests, tests, you're fine. It was a panic attack. After that, I had a panic attack every night for about a week, I was exhausted, scared to sleep, lethargic from the insomnia, I just had no clue. Decided to go back to the DR. She suggested I see a psychiatrist (in my mind, FOR WHAT? Im not depressed, I don't know why this is happening, im not stressed, my life is great, why is this happening now?) Sigh...I was stubborn about the suggestion and decided to do some more alternative methods on controlling these very scary attacks. I took Kava Kava, Anxiety soother drops, Melatonin, Meditation, Yoga, etc., but nothing worked. I exercised, watched my diet (which wasn't any different than before) I was in good shape (still am) So I really had no clue as to why all this was happening to me. I was being sent in circles. Fast forward 2 years later....After more panic attacks, and more ER visits, I just decided to see a psychiatrist. I was diagnosed with Panic/Anxiety Disorder (Huh? where did that even COME from?) I was put on Zoloft, and Ativan. So for the last Month and a half ive been taking Ativan daily at 2mg at the suggestion of my dr. not to mention,

for the last 2 weeks, I would also drink a bottle of red wine from like 6pm til Midnight (as I worked at my desk) then sometimes 1mg an hour later to sleep. *I KNOW, I KNOW, I KNOW incredibly irresponsible, stupid, and dangerous* I seem to go on these red wine binges at least once every other month, it's so weird, and then have no taste for alcohol at all months later. Anyway, for the past week I haven't drank nor have I really been taking Ativan. But then BOOM, I got this weird feeling and I said to myself "Oh no, this feeling feels familiar" At first I thought it was because I forgot to take my blood pressure med for 2 days being so busy, and that's where the sweats, TERROR nightmares and insomnia was coming from. But then there's a sweat smell that comes along with that "benzo withdrawal" that i'll never forget. I started getting dizzy, felt scared to be alone, lethargic throughout the day, hot flashes, skin tingling, on the edge...

Here again, I suppose I am dependent on benzos and what does my dr. do? She prescribes me MORE of these things all while knowing it is a withdrawal because I told her I was afraid that it was. It was HER suggestion that I take Ativan every day (and not just when im having an attack, as needed, I was shocked by that but she's the dr. so I want to trust her) She even mentioned on the phone that I was probably withdrawing and I just lost all hope for me being able to trust her as a physician. Its like I do my own research and when I bring it up to these drs. they seem to get "offended" you even know anything and make jokes like "stay offline, stay off *****, you're just going to make your anxiety worse" as if I don't know my body and its frustrating. I have been through 4 doctors, all with the same attitude so it starts to make me think that perhaps it IS just me. However, perhaps they just don't understand how these drugs work on their patients?! I feel ive followed the advice of doctors and have paid a price for it with my mind and health. So anyway, instead of mentioning "tapering off" she prescribes me not 30 ativans like she usually does, but 120 freaking ATIVANS and 30 Temazepams!! What?!!!! I didn't even fill the temaz, and now im here out of all this rukus of a post to ask for help from people who have experience and not just read about something out of a dang book.

How can I wean myself off Ativan? Like I mentioned, I take max 2mg a day for the last month and a half (1mg morning) and (1mg at night to sleep) I've taken them consistently every single day for the past month and a half. I now have 120 (1mg) being advised to take (2 times a day, and ANOTHER at night if needed) I really want nothing to do with this crap anymore, I feel like the docs feel they can "monitor" you on them but it doesn't work well for me. I'm 5'6, 115lbs, and heck im even sensitive to Tylenol PM and Benadryl gives me horrible palpitations. Yet my drs frown on natural meds saying "no one has no idea how to manage patients on that and what you take can cause liver damage" So its like, this is just no way to live. I have horrible sleep problems, but as I've gotten older, they've gotten worse. I feel as though no one knows how to help me without making me even more ill. Does anyone have any suggestions on what you'd do if this was your situation? I am all eyes/ears, will not be stubborn or talk back. I will take all suggestions into consideration and even bring them up to my doctor on my next visit in 2 weeks! Although a girl loves her a good glass of wine, that'll have to go also.

Please help me, and thank you for reading.





All times are GMT -7. The time now is 12:11 PM.





© 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!